MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 3000TFX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Please reference mfr report #2015691-2025-00759 for the report submitted on the patient's mitral valve.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a patient underwent double redo valve replacement.A 23mm 3000tfx aortic valve was explanted after an implant duration of eight (8) years due to severe paravalvular leak and dehiscence along the suture line corresponding to the left coronary cusp.The patient was asymptomatic.The explanted valve was replaced with a 25mm 11500a valve.The patient was discharged on pod #3.Per medical records, tee showed rocking of the prosthetic aortic valve with large pvl around the area corresponding to the left coronary cusp.The ai jet extends to the coapting mv leaflets creating turbulent flow below the mitral annulus.The patient underwent redo avr and mvr.Intraoperatively, the previously implanted aortic prosthesis was found dehisced along the suture line corresponding to the left coronary cusp.There were no signs of infection.The leaflet integrity was normal.The other portions of the valve were well incorporated.The 23mm valve was explanted and replaced with a 25mm inspiris valve.The previously implanted mitral valve was explanted and replaced with a 29mm mitris valve.Satisfactory function of the newly implanted prostheses was noted.Gradually, cardiopulmonary bypass was discontinued, and protamine was administered.The patient was taken to the cv surgery icu in satisfactory condition post procedure.Per pathology report, the aortic valve had minimal amount of attached tan-white soft tissue and blue sutures surrounding the ring-shaped device.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections g3, h6 (type of investigation, investigation findings, investigation conclusions).Device dehiscence or suture torn out may occur early or late.When it occurs in the intraoperative period, it is typically a result of inadequate device implantation in combination with friable myocardial tissue.Valve dehiscence is not a malfunction related to a manufacturing deficiency of the device.There is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.The subject device is not available for evaluation.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21314465
Report Number2015691-2025-00777
Device Sequence Number8848389
Product Code DYE
UDI-Device Identifier00690103163650
UDI-Public(01)00690103163650(17)200120
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2020
Device Model Number3000TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale